Alert archive / West Virginia / Wind Advisories in 2010

Wind Advisory 7, NWS Charleston, WV

October 26, 20104 states

NWS Charleston, WV issued this wind advisory at Oct 26, 2010, 3:42 AM EDT for 4 states. It took effect at Oct 26, 2010, 12:00 PM EDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Oct 26, 2010, 3:42 AM EDT (07:42 UTC)
In effect from
Oct 26, 2010, 12:00 PM EDT
Expired
Oct 26, 2010, 8:00 PM EDT
In force
8 hr
Issued by
NWS Charleston, WV
All 25 counties

Boyd County, KY, Carter County, KY, Greenup County, KY, Lawrence County, KY, Athens County, OH, Gallia County, OH, Jackson County, OH, Lawrence County, OH, Meigs County, OH, Morgan County, OH, Perry County, OH, Vinton County, OH, Washington County, OH, Buchanan County, VA, Dickenson County, VA, Cabell County, WV, Logan County, WV, Mason County, WV, McDowell County, WV, Mingo County, WV, Pleasants County, WV, Tyler County, WV, Wayne County, WV, Wood County, WV, Wyoming County, WV

The radar

The Charleston,WV radar (KRLX), 46 km from the middle of the area, began a volume at 07:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 7.7 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2010-10-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 8 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2010-10-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 142 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
8 J/kg
Mixed-layer CIN
-93 J/kg
Mixed-layer LCL
995 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
142 m²/s²
0-3 km storm-relative helicity
141 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

859 
WWUS71 KRLX 260742
NPWRLX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON WV
342 AM EDT TUE OCT 26 2010

...STRONG GUSTY WINDS FOR THIS AFTERNOON AND EARLY THIS EVENING...

.A SHARP PRESSURE GRADIENT WILL DEVELOP AROUND A POWERFUL LOW
PRESSURE CENTER OVER THE UPPER MIDWEST. THIS WILL RESULT IN THE
DEVELOPMENT OF STRONG WIND GUSTS THIS AFTERNOON...AHEAD OF A
VIGOROUS COLD FRONT.

KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>007-
009>011-024-025-033>035-261600-
/O.NEW.KRLX.WI.Y.0007.101026T1600Z-101027T0000Z/
GREENUP-CARTER-BOYD-LAWRENCE-PERRY-MORGAN-ATHENS-WASHINGTON-
JACKSON-VINTON-MEIGS-GALLIA-DICKENSON-BUCHANAN-WAYNE-CABELL-MASON-
WOOD-PLEASANTS-TYLER-MINGO-LOGAN-MCDOWELL-WYOMING-RALEIGH-
INCLUDING THE CITIES OF...FLATWOODS...RUSSELL...RACELAND...
GRAYSON...OLIVE HILL...ASHLAND...LOUISA...NEW LEXINGTON...
CROOKSVILLE...SOMERSET...MCCONNELSVILLE...MALTA...STOCKPORT...
ATHENS...MARIETTA...BELPRE...JACKSON...WELLSTON...OAK HILL...
MCARTHUR...HAMDEN...GALLIPOLIS...IRONTON...SOUTH POINT...
CLINTWOOD...GRUNDY...VANSANT...KENOVA...CEREDO...WAYNE...
HUNTINGTON...POINT PLEASANT...NEW HAVEN...PARKERSBURG...VIENNA...
ST. MARYS...BELMONT...PADEN CITY...SISTERSVILLE...MIDDLEBOURNE...
WILLIAMSON...GILBERT CREEK...CHATTAROY...AMHERSTDALE-ROBINETTE...
LOGAN...CHAPMANVILLE...MALLORY...SWITZER...HOLDEN...MAN...WELCH...
GARY...WAR...MULLENS...OCEANA...PINEVILLE...BECKLEY
342 AM EDT TUE OCT 26 2010

...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 8 PM EDT THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 8 PM EDT THIS
EVENING. 

STRONG WIND GUSTS ARE FORECAST TO DEVELOP AROUND MIDDAY AHEAD OF A
VIGOROUS COLD FRONT...AND CONTINUE THROUGH THE AFTERNOON INTO THE
EARLY EVENING HOURS. SUSTAINED WIND SPEEDS OF 20 TO 30 MPH ARE
FORECAST...WITH WIND GUSTS OF 40 TO 50 MPH AT TIMES. WINDS WILL
DIMINISH DURING THE LATE EVENING AND OVERNIGHT HOURS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN GUSTS WILL RANGE BETWEEN 46 AND 57
MPH. WINDS OF THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE
WITHOUT EXTRA PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES
SHOULD USE CAUTION UNTIL THE WINDS SUBSIDE. CONSTRUCTION SITES ARE
ALSO PARTICULARLY VULNERABLE TO DAMAGE.

&&

$$
4 follow-up statements
259 
WWUS71 KRLX 261555
NPWRLX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON WV
1155 AM EDT TUE OCT 26 2010

...STRONG GUSTY WINDS FOR THIS AFTERNOON AND EARLY THIS EVENING...

.A SHARP PRESSURE GRADIENT HAS DEVELOPED AROUND A POWERFUL LOW
PRESSURE CENTER OVER THE UPPER MIDWEST. THIS WILL RESULT IN THE
DEVELOPMENT OF STRONG WIND GUSTS THIS AFTERNOON...AHEAD OF A
VIGOROUS COLD FRONT.

KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>007-
009>011-024-025-033>035-270000-
/O.CON.KRLX.WI.Y.0007.101026T1600Z-101027T0000Z/
GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON-
JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-DICKENSON-BUCHANAN-
WAYNE-CABELL-MASON-WOOD-PLEASANTS-TYLER-MINGO-LOGAN-MCDOWELL-
WYOMING-RALEIGH-
INCLUDING THE CITIES OF...FLATWOODS...GREENUP...GRAYSON...
OLIVE HILL...ASHLAND...LOUISA...NEW LEXINGTON...CROOKSVILLE...
SOMERSET...MCCONNELSVILLE...STOCKPORT...ATHENS...MARIETTA...
BELPRE...JACKSON...WELLSTON...OAK HILL...MCARTHUR...HAMDEN...
POMEROY...GALLIPOLIS...IRONTON...SOUTH POINT...CLINTWOOD...
GRUNDY...VANSANT...KENOVA...CEREDO...WAYNE...HUNTINGTON...
POINT PLEASANT...NEW HAVEN...PARKERSBURG...VIENNA...ST. MARYS...
BELMONT...PADEN CITY...SISTERSVILLE...MIDDLEBOURNE...WILLIAMSON...
LOGAN...CHAPMANVILLE...MAN...WELCH...GARY...WAR...MULLENS...
OCEANA...PINEVILLE...BECKLEY
1155 AM EDT TUE OCT 26 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING. 

STRONG WIND GUSTS ARE FORECAST TO DEVELOP EARLY THIS AFTERNOON AHEAD
OF A VIGOROUS COLD FRONT...AND CONTINUE THROUGH THE AFTERNOON INTO
THE EARLY EVENING HOURS. SUSTAINED WIND SPEEDS OF 20 TO 30 MPH ARE
FORECAST...WITH WIND GUSTS OF 40 TO 50 MPH AT TIMES. WINDS WILL
DIMINISH DURING THE LATE EVENING AND OVERNIGHT HOURS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN GUSTS WILL RANGE BETWEEN 46 AND
57 MPH. WINDS OF THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE
WITHOUT EXTRA PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES
SHOULD USE CAUTION UNTIL THE WINDS SUBSIDE. CONSTRUCTION SITES
ARE ALSO PARTICULARLY VULNERABLE TO DAMAGE.

&&

$$
261 
WWUS71 KRLX 262159
NPWRLX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON WV
559 PM EDT TUE OCT 26 2010

...STRONG GUSTY WINDS FOR THIS AFTERNOON AND EARLY THIS EVENING...

.A SHARP PRESSURE GRADIENT HAS DEVELOPED AROUND A POWERFUL LOW
PRESSURE CENTER OVER THE UPPER MIDWEST. THIS WILL RESULT IN THE
DEVELOPMENT OF STRONG WIND GUSTS THIS AFTERNOON...AHEAD OF A
VIGOROUS COLD FRONT.

KYZ101>103-105-OHZ066-067-075-076-083>087-WVZ007-009>011-262300-
/O.CAN.KRLX.WI.Y.0007.000000T0000Z-101027T0000Z/
GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON-
JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-MASON-WOOD-PLEASANTS-
TYLER-
INCLUDING THE CITIES OF...FLATWOODS...GREENUP...GRAYSON...
OLIVE HILL...ASHLAND...LOUISA...NEW LEXINGTON...CROOKSVILLE...
SOMERSET...MCCONNELSVILLE...STOCKPORT...ATHENS...MARIETTA...
BELPRE...JACKSON...WELLSTON...OAK HILL...MCARTHUR...HAMDEN...
POMEROY...GALLIPOLIS...IRONTON...SOUTH POINT...POINT PLEASANT...
NEW HAVEN...PARKERSBURG...VIENNA...ST. MARYS...BELMONT...
PADEN CITY...SISTERSVILLE...MIDDLEBOURNE
559 PM EDT TUE OCT 26 2010

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS CANCELLED THE WIND
ADVISORY. 

OCCASIONAL GUSTY WESTERLY WINDS WILL CONTINUE TO BE POSSIBLE OVER
THE NEXT SEVERAL HOURS BEHIND A COLD FRONT...HOWEVER...THE THREAT
FOR DAMAGING WINDS HAS ENDED. 

$$

VAZ003-004-WVZ005-006-024-025-033>035-270000-
/O.CON.KRLX.WI.Y.0007.000000T0000Z-101027T0000Z/
DICKENSON-BUCHANAN-WAYNE-CABELL-MINGO-LOGAN-MCDOWELL-WYOMING-
RALEIGH-
INCLUDING THE CITIES OF...CLINTWOOD...GRUNDY...VANSANT...KENOVA...
CEREDO...WAYNE...HUNTINGTON...WILLIAMSON...LOGAN...CHAPMANVILLE...
MAN...WELCH...GARY...WAR...MULLENS...OCEANA...PINEVILLE...BECKLEY
559 PM EDT TUE OCT 26 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING. 

STRONG WIND GUSTS ARE FORECAST TO DEVELOP EARLY THIS AFTERNOON
AHEAD OF A VIGOROUS COLD FRONT...AND CONTINUE THROUGH THE
AFTERNOON INTO THE EARLY EVENING HOURS. SUSTAINED WIND SPEEDS OF
20 TO 30 MPH ARE FORECAST...WITH WIND GUSTS OF 40 TO 50 MPH AT
TIMES. WINDS WILL DIMINISH DURING THE LATE EVENING AND OVERNIGHT
HOURS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN GUSTS WILL RANGE BETWEEN 46 AND
57 MPH. WINDS OF THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE
WITHOUT EXTRA PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES
SHOULD USE CAUTION UNTIL THE WINDS SUBSIDE. CONSTRUCTION SITES
ARE ALSO PARTICULARLY VULNERABLE TO DAMAGE.

&&

$$
656 
WWUS71 KRLX 262246
NPWRLX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON WV
646 PM EDT TUE OCT 26 2010

...STRONG GUSTY WINDS FOR THIS AFTERNOON AND EARLY THIS EVENING...

.A SHARP PRESSURE GRADIENT HAS DEVELOPED AROUND A POWERFUL LOW
PRESSURE CENTER OVER THE UPPER MIDWEST. THIS WILL RESULT IN THE
DEVELOPMENT OF STRONG WIND GUSTS THIS AFTERNOON...AHEAD OF A
VIGOROUS COLD FRONT.

WVZ005-006-024-025-270000-
/O.CAN.KRLX.WI.Y.0007.000000T0000Z-101027T0000Z/
WAYNE-CABELL-MINGO-LOGAN-
INCLUDING THE CITIES OF...KENOVA...CEREDO...WAYNE...HUNTINGTON...
WILLIAMSON...LOGAN...CHAPMANVILLE...MAN
646 PM EDT TUE OCT 26 2010

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS CANCELLED THE WIND
ADVISORY. 

OCCASIONAL GUSTY WESTERLY WINDS WILL CONTINUE TO BE POSSIBLE OVER
THE NEXT SEVERAL HOURS...HOWEVER...THE THREAT FOR DAMAGING WINDS
HAS ENDED. 

$$

VAZ003-004-WVZ033>035-270000-
/O.CON.KRLX.WI.Y.0007.000000T0000Z-101027T0000Z/
DICKENSON-BUCHANAN-MCDOWELL-WYOMING-RALEIGH-
INCLUDING THE CITIES OF...CLINTWOOD...GRUNDY...VANSANT...WELCH...
GARY...WAR...MULLENS...OCEANA...PINEVILLE...BECKLEY
646 PM EDT TUE OCT 26 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING. 

STRONG WIND GUSTS ARE FORECAST TO DEVELOP EARLY THIS AFTERNOON
AHEAD OF A VIGOROUS COLD FRONT...AND CONTINUE THROUGH THE
AFTERNOON INTO THE EARLY EVENING HOURS. SUSTAINED WIND SPEEDS OF
20 TO 30 MPH ARE FORECAST...WITH WIND GUSTS OF 40 TO 50 MPH AT
TIMES. WINDS WILL DIMINISH DURING THE LATE EVENING AND OVERNIGHT
HOURS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN GUSTS WILL RANGE BETWEEN 46 AND
57 MPH. WINDS OF THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE
WITHOUT EXTRA PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES
SHOULD USE CAUTION UNTIL THE WINDS SUBSIDE. CONSTRUCTION SITES
ARE ALSO PARTICULARLY VULNERABLE TO DAMAGE.

&&

$$
104 
WWUS71 KRLX 262348
NPWRLX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON WV
748 PM EDT TUE OCT 26 2010

VAZ003-004-WVZ033>035-270100-
/O.EXP.KRLX.WI.Y.0007.000000T0000Z-101027T0000Z/
DICKENSON-BUCHANAN-MCDOWELL-WYOMING-RALEIGH-
INCLUDING THE CITIES OF...CLINTWOOD...GRUNDY...VANSANT...WELCH...
GARY...WAR...MULLENS...OCEANA...PINEVILLE...BECKLEY
748 PM EDT TUE OCT 26 2010

...WIND ADVISORY WILL EXPIRE AT 8 PM EDT THIS EVENING...

THE WIND ADVISORY WILL EXPIRE AT 8 PM EDT THIS EVENING. 

GUSTY WESTERLY WINDS WILL CONTINUE OVER THE NEXT SEVERAL
HOURS...HOWEVER...THE THREAT FOR DAMAGING WINDS APPEARS TO BE
OVER. THEREFORE THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE. 

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this wind advisory went out at Oct 26, 1:54 AM EDT, 1 hour 48 minutes earlier.

Area forecast discussion, Oct 26, 1:54 AM EDT, 1 hour 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
154 AM EDT TUE OCT 26 2010

.SYNOPSIS...
SOUTHWEST FLOW STRENGTHENS TUESDAY. COLD FRONT CROSSES TUESDAY NIGHT
INTO WEDNESDAY. UPPER TROUGH AXIS THURSDAY. HIGH PRESSURE THROUGH
THE WEEKEND.

&&

.NEAR TERM /THROUGH TODAY/...
UPPER FEATURE MOVES TO EAST ENDING PCPN THIS EVENING.  BREAK IN
CLOUDS EARLY TONIGHT BUT BELIEVE THAT MOISTURE ENOUGH WILL MOVE IN
AFTER MIDNIGHT TO HAVE SOME CLOUDS AND KEEP THE FORMATION OF FOG TO
SCATTERED VALLEYS.  IF LESS CLOUDS DEVELOP IT WILL MEAN MORE FOG
TONIGHT.  HAVE MADE LITTLE CHANGE TO TIMING OF FRONT FRIDAY AND
ASSOCIATED TIMING OF STRONG THUNDERSTORMS IN LATE AFTERNOON INTO
EVENING.  STILL RISK OF SEVERE TUESDAY WITH WINDS THE BIGGEST
THREAT.

NEW HRRR RUN HAS LINE TO IND BY 12Z MUCH FASTER THEN PREVIOUS
FORECAST.  OTHER MODELS DO NOT SHOW THAT RAPID SPEED UP. KEEPING
CURRENT TIMING ON STRONGEST STORMS TUESDAY FOR NOW BUT MID SHIFT MAY
WIND UP SPEEDING THINGS UP AS NEW MODEL INFORMATION BECOMES
AVAILABLE.

&&

.SHORT TERM /TONIGHT THROUGH WEDNESDAY NIGHT/...
MODELS CONTINUE TO INDICATE A STRONG COLD FRONT WILL PUSH EAST
ACROSS THE REGION LATE TUESDAY AFTERNOON AND NIGHT.  GENERALLY KEPT
THE POPS FROM PREVIOUS FORECAST...WITH CATEGORICAL POPS EXPECTED IN
THE VICINITY OF THE FRONT.

AREA OF MARGINAL/MODERATE INSTABILITY IS FORECAST TO DEVELOP TO OUR
WEST TUESDAY AND THEN MOVE EAST.  WITH THE LOSS OF HEATING...
INSTABILITY WILL DECREASE AS THE FRONT APPROACHES.  HOWEVER...MODELS
INDICATE STRONG UPWARD MOTION WILL DEVELOP ALONG AND JUST AHEAD OF
FRONT.  THIS UPWARD VERTICAL MOTION...COMBINED WITH MINIMAL
INSTABILITY SHOULD CONTINUE A GOOD CHANCE OF THUNDERSTORMS FOR MUCH
OF TUESDAY NIGHT.

STILL APPEARS THAT WINDS WILL BE QUITE STRONG TUESDAY AFTERNOON INTO
THE NIGHTTIME HOURS.  MODELS INDICATE SOUTHERLY PRE-FRONTAL H850
WINDS OF 50-60 KT FROM THE LATE AFTERNOON INTO THE NIGHTTIME HOURS.
LIKE PREVIOUS FORECAST...HAVE WIND GUSTS AROUND 30 KT...WITH A FEW
GUSTS TO 35 KT POSSIBLE ACROSS OUR SOUTHEAST OHIO COUNTIES AND
MOUNTAIN LOCATIONS.

LATEST SPC DAY 2 OUTLOOK HAS OUR ENTIRE AREA IN SLIGHT RISK...WITH
SOME OF OUR SOUTHEAST OHIO COUNTIES IN MODERATE RISK. CONDITIONS DO
APPEAR QUITE FAVORABLE FOR A PRE-FRONTAL SQUALL LINE TO PUSH EAST.
SOME OF THE STORMS COULD BECOME STRONG ENOUGH TO PRODUCE DAMAGING
WIND GUSTS...ESPECIALLY IN THE MODERATE RISK AREA.

LATEST MODELS SUGGEST THAT FRONT WILL BE LOCATED TO OUR EAST BY 12
UTC WEDNESDAY...WITH THIS FEATURE EXPECTED TO PUSH SLOWLY EAST WITH
TIME.  AS A RESULT...HAVE SPED UP THE ENDING OF THE PRECIPITATION
CHANCES.  IT NOW APPEARS WEDNESDAY NIGHT WILL BE DRY.

GUIDANCE NUMBERS OF HIGHS AND LOWS WERE GENERALLY CLOSE AND WERE
FOLLOWED.  HOWEVER...MAV APPEARS TOO WARM FOR HIGHS ON THURSDAY...
WITH THE MET NUMBERS LOOKING MORE REASONABLE.  HAVE GONE CLOSER TO
MET...BUT TWEAKED A DEGREE OR TWO WARMER.

&&

.LONG TERM /THURSDAY THROUGH MONDAY/...
WITH A COLD FRONT EAST OF THE APPALACHIANS...A BROAD HIGH PRESSURE
SYSTEM ACROSS THE CENTRAL US...WILL MOVE INTO THE OH AND MS VALLEYS
THURSDAY AND FRIDAY...AND TO THE ATLANTIC STATES THRU THE WEEKEND.
THIS HIGH PRESSURE WILL KEEP FRESH NORTHEAST FLOW TO THE AREA
PROVIDING MOSTLY DRY WEATHER AND COOL TEMPERATURES THRU FRIDAY.
ALTHOUGH A BROAD UPPER LEVEL DISTURBANCE...WITH CENTER OVER THE
GREAT LAKES...WILL BRING SOME UPPER FORCING ALOFT...ONLY SOME CLOUDS
CAN BE EXPECTED. UNDER NORTHWEST FLOW...MOISTURE FROM THE LAKES
COULD ADVECT INTO OUR NORTHEAST MOUNTAINS TO PRODUCE A FEW LIGHT
SHOWERS.

ONCE THE BIG THOUGH MOVES EAST...SKIES SHOULD BECOME CLEAR ONCE
AGAIN FOR THE WEEKEND. THE GFS BRINGS ANOTHER SYSTEM UPPER
DISTURBANCE APPROACHING EARLY NEXT WEEK FOR WHICH INTRODUCED LOW
CHANCE FOR SHOWERS ATTM.

MAINLY WENT WITH A BLEND OF BIAS CORRECTED GMOS AND HPC STAYING IN
THE WARM SIDE ON THE GUIDANCE THROUGH THE PERIOD.

&&

.AVIATION /06Z TUESDAY THROUGH SATURDAY/...
SOME SPOTTY FOG/LOW CLOUDS ACROSS NORTHCENTRAL AND NORTHEAST WEST
VIRGINIA...THINK THESE WILL BE SHORT-LIVED AS LOW LEVEL WINDS REALLY
START CRANKING.  IN FACT...LOW LEVEL WIND SHEAR WILL LIKELY BE A
CONCERN AND WILL AMEND TO ADD BEFORE TOO LONG.  COULD ALSO SEE SOME
MVFR UPSLOPE CLOUDS IN THE BKW VICINITY AROUND SUNRISE.
OTHERWISE...VFR FOR MOST OF THE REGION THROUGH MIDDAY.

ONCE MIXING GETS GOING...WINDS WILL INCREASE IN ADVANCE OF COLD
FRONT THIS AFTERNOON...WITH 30-40 KNOT GUSTS OUT OF THE SOUTH AND
SOUTHWEST COMMON. SQUALL LINE LIKELY TO APPROACH THE OHIO RIVER BY
20/21Z OR SO AND THEN MOVE FAIRLY RAPIDLY EASTWARD...WITH POSSIBLY
EVEN STRONGER WIND GUSTS RIGHT ALONG IT.  ACTUAL FRONT SHOULD GET TO
OHIO RIVER AROUND 00Z AND REACH THE MOUNTAINS TOWARDS
08Z/09Z...AFTER WHICH IT SLOWS DOWN.  EXPECT GENERAL MVFR CIG/VIS
NEAR FRONT WITH A DROP TO IFR...OR POSSIBLY WORSE...WITH
THUNDERSTORMS.

FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 06Z WEDNESDAY...

FORECAST CONFIDENCE: MEDIUM

ALTERNATE SCENARIOS: FOG/LOW CLOUDS COULD PERSIST A BIT LONGER THAN
EXPECTED AT CKB/EKN.  ALSO...SQUALL LINE TIMING COULD CHANGE.

EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH:   TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW:    TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.

DATE                              TUE 10/26/10
UTC 1HRLY       06   07   08   09   10   11   12   13   14   15   16   17
EDT 1HRLY       02   03   04   05   06   07   08   09   10   11   12   13
CRW CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
HTS CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
BKW CONSISTENCY  H    H    H    H    H    L    L    L    L    H    H    H
EKN CONSISTENCY  H    H    H    H    H    H    L    L    L    L    H    H
PKB CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
CKB CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H

AFTER 06Z WEDNESDAY...
NO ORGANIZED AREAS OF IFR EXPECTED.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...NONE.
OH...NONE.
KY...NONE.
VA...NONE.

&&

SYNOPSIS...AAR
NEAR TERM...AAR
SHORT TERM...JSH
LONG TERM...ARJ
AVIATION...CL
Hazardous weather outlook, Oct 25, 3:05 PM EDT, 12 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON WV
305 PM EDT MON OCT 25 2010

OHZ066-083-084-261915-
PERRY-JACKSON OH-VINTON-
305 PM EDT MON OCT 25 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OHIO.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

WINDS WILL INCREASE TUESDAY AFTERNOON AHEAD OF AN APPROACHING COLD
FRONT. WIND GUSTS COULD REACH INTO THE 40 TO 50 MPH RANGE. A WIND
ADVISORY MAY BE NEEDED FOR THE MOST VULNERABLE COUNTIES.

IN ADDITION...CONVECTION COULD ALSO BRING DOWN STRONG WIND GUSTS.
THERE IS A MODERATE CHANCE OF SEVERE THUNDERSTORMS OVER PERRY...
JACKSON AND VINTON COUNTIES IN SOUTHEAST OHIO LATE TUESDAY
AFTERNOON INTO TUESDAY EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

KYZ101>103-105-OHZ067-075-076-085>087-VAZ003-004-WVZ005>011-013>020-
024>040-046-047-261915-
GREENUP-CARTER-BOYD-LAWRENCE KY-MORGAN-ATHENS-WASHINGTON-MEIGS-
GALLIA-LAWRENCE OH-DICKENSON-BUCHANAN-WAYNE-CABELL-MASON-JACKSON WV-
WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM-KANAWHA-ROANE-WIRT-CALHOUN-
RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE-CLAY-BRAXTON-GILMER-LEWIS-
HARRISON-TAYLOR-MCDOWELL-WYOMING-RALEIGH-FAYETTE-NICHOLAS-WEBSTER-
UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH-
305 PM EDT MON OCT 25 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST
KENTUCKY...SOUTHEAST OHIO...SOUTHWEST VIRGINIA AND MUCH OF WEST
VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

WINDS WILL INCREASE TUESDAY AFTERNOON AHEAD OF AN APPROACHING COLD
FRONT. WIND GUSTS COULD REACH INTO THE 40 TO 50 MPH RANGE. A WIND
ADVISORY MAY BE NEEDED FOR THE MOST VULNERABLE COUNTIES.

IN ADDITION...CONVECTION COULD ALSO BRING DOWN STRONG WIND GUSTS.
THERE IS A SLIGHT CHANCE OF SEVERE THUNDERSTORMS OVER NORTHEAST
KENTUCKY AND SOUTHWEST VIRGINIA AS WELL AS MUCH OF WEST VIRGINIA
LATE TUESDAY AFTERNOON INTO TUESDAY EVENING. THERE IS ALSO A
SLIGHT CHANCE ACROSS ALL OF SOUTHEAST OHIO...BUT PERRY...JACKSON
AND VINTON COUNTIES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Charleston, WV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 26, 3:35 PM EDTSevere Thunderstorm WarningRLXMason25 min
Oct 26, 3:47 PM EDTSevere Thunderstorm WarningRLXCabell, Lincoln, Mason, Putnam, Wayne43 min
Oct 26, 4:02 PM EDTSevere Thunderstorm WarningRLXJackson, Mason, Roane, Wirt, Wood43 min
Oct 26, 4:30 PM EDTSevere Thunderstorm WarningRLXJackson, Kanawha, Mason, Putnam, Roane30 min
Oct 26, 5:03 PM EDTSevere Thunderstorm WarningRLXLincoln, Logan, Mingo, Wayne27 min
Oct 26, 5:28 PM EDTSevere Thunderstorm WarningRLXBoone, Lincoln, Logan, Mingo, Wayne32 min
Oct 26, 5:58 PM EDTSevere Thunderstorm WarningRLXBoone, Calhoun, Clay, Fayette, Kanawha, Lincoln and 2 more47 min
Oct 26, 6:54 PM EDTSpecial Weather StatementRLXBraxton, Upshur36 min
Oct 26, 7:48 PM EDTSpecial Weather StatementRLXRandolph27 min
Oct 26, 2:13 PM EDTSevere Thunderstorm WarningRLXMorgan, Perry62 min
Oct 26, 2:26 PM EDTSevere Thunderstorm WarningRLXAthens, Jackson, Vinton49 min
Oct 26, 2:54 PM EDTSevere Thunderstorm WarningRLXLawrence36 min
Oct 26, 3:12 PM EDTSevere Thunderstorm WarningRLXAthens, Gallia, Jackson, Meigs, Morgan, Perry and 2 more48 min

Nearby

Wind Advisories in West Virginia, 2010Wind Advisories in Ohio, 2010Wind Advisories in Kentucky, 2010Every wind advisory in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.